Case ReportsNeuroleptic Malignant Syndrome From Aripiprazole in an Agitated Pediatric PatientPalakurthi, Hima B. MD; Parvin, Matthew M. MD; Kaplan, Stuart MDAuthor Information Division of Child and Adolescent Psychiatry, Department of Psychiatry, Penn State Milton S. Hershey Medical Center, Penn State Medical School, Hershey, PA. Address correspondence and reprint requests to Matthew M. Parvin, MD, Division of Child and Adolescent Psychiatry, Department of Psychiatry, Penn State Milton S. Hershey Medical Center, Penn State Medical School, H073 PO Box 850, University Dr Hershey, PA 17033; E-mail: firstname.lastname@example.org. The authors have no sources of support, including pharmaceutical and industry supports that require acknowledgment. Clinical Neuropharmacology: January-February 2007 - Volume 30 - Issue 1 - p 47-51 doi: 10.1097/01.WNF.0000240941.13876.5E Buy Metrics Abstract Objective: Neuroleptic malignant syndrome was induced by aripiprazole in a 12 1/2-year-old boy. The patient had a history of reactive airway disease, pervasive developmental disorder, and learning disability. Method: The patient was interviewed and examined, and additional history was taken from the medical records. The Naranjo adverse drug reaction rating scale was applied. Results: The patient developed neuroleptic malignant syndrome 2 days after starting aripiprazole 10 mg/d. This patient had no history of exposure to dopamine-blocking drugs or selective serotonin reuptake inhibitors or of neurological disorder, movement disorder, or substance use. Aripiprazole discontinuation and supportive treatment led to resolution. The Naranjo scale indicates high probability of neuroleptic malignant syndrome from aripiprazole. Conclusions: Aripiprazole can rapidly induce neuroleptic malignant syndrome in adolescents. © 2007 Lippincott Williams & Wilkins, Inc.